What are the symptoms of paint thinner poisoning?

The symptoms of paint thinner poisoning can vary according to the type of toxic hydrocarbon that enters the body. The amount and the route of entry also influence the type and severity of symptoms. Problems in the digestive tract may include a burning in the mouth, throat, or stomach; vomiting; or diarrhea. The victim may develop a persistent cough, become short of breath, or even appear blue around the lips and extremities. Someone who has absorbed a large amount of a certain type of hydrocarbon could be hard to arouse, lose consciousness, or have seizures.

Continue Learning about Paint Thinner Poisoning

Paint Thinner Poisoning

Paint Thinner Poisoning

Paint thinner poisoning occurs when a toxic substance, known as a hydrocarbon, is ingested by mouth or by breathing. Paint thinners, gasoline and cleaning sprays can contain these hydrocarbons. Symptoms include burning in the mout...

h, throat or stomach; vomiting; or diarrhea. A person with paint thinner poisoning may become short of breath, or even appear blue around the lips and extremities. Anyone suspected to have this poisoning should get emergency hospital care. Find out why children and adolescents are most commonly affected by this serious health condition -- plus ways to prevent and treat paint thinner poisoning -- with expert advice from Sharecare.
More

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.